enterocort side effects?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pix
Regular Member


Date Joined Mar 2008
Total Posts : 134
   Posted 4/2/2009 8:06 PM (GMT -6)   
I have been started on enterocort for my hepatitis, and I know it is useful in Crohn's, too.  (which I also have....)  I know it is a steroid that is supposed to have "minimal" side effects compared to prednisone.  I trust my doctor, but hey, a steroid is a steroid, right?  what do I have to look forward to? 
Pix

fimk
Regular Member


Date Joined Apr 2009
Total Posts : 51
   Posted 4/2/2009 8:20 PM (GMT -6)   
I've been taking it for 2-3 years without any problems. The way it was explained to me was that the steriod is designed to be released in the intestine so it is mostly used there. I have seen no side effects.
Over 30 years experience! Dx 1976, surgery every seven years, the only effective long term drug has been prednisone.


pix
Regular Member


Date Joined Mar 2008
Total Posts : 134
   Posted 4/2/2009 8:23 PM (GMT -6)   
Thats reassuring! Have you ever had prednisone? Does the enterocort help your crohns?

Illini
Regular Member


Date Joined Dec 2007
Total Posts : 298
   Posted 4/2/2009 8:24 PM (GMT -6)   
Entocort does not have steroid-like side effects for most people. I took it for 8 weeks @ 9 mg and then did a slow taper over two more months. I did not have moon face, weight gain, insomnia, etc. I did have occasional heart palpitations or dizziness when I was on the full dose and had some difficulty concentrating on full dose and while tapering. Overall it worked for me and I would take it again if I had to.
July 2007 Drug-Induced Liver Injury
January 2008 Crohn's Ileitis
Currently trying... Enteral Nutrition, Flax Oil, VSL#3, Folic Acid, Vitamin E


fimk
Regular Member


Date Joined Apr 2009
Total Posts : 51
   Posted 4/2/2009 8:37 PM (GMT -6)   
When I first started taking the entocort it was definitely helpful with the crohns...now I don't know...I am starting to slip
Over 30 years experience! Dx 1976, surgery every seven years, the only effective long term drug has been prednisone.


Valerie3
Veteran Member


Date Joined Feb 2009
Total Posts : 529
   Posted 4/2/2009 10:02 PM (GMT -6)   
The biggest risk is bone density loss. I started it about a month ago, but my doctor said she will have to keep me on it for about a year due to the severity of my inflammation, sadly. I have a bone density scan to see the starting point of my bones and she's going to do scans at regular intervals to make sure they aren't being affected too much, but it should be OK with vitamin D and calcium I hope. I would suggest the same thing. I haven't noticed any other side effects though.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, May 23, 2017 6:29 PM (GMT -6)
There are a total of 2,814,017 posts in 308,963 threads.
View Active Threads


Who's Online
This forum has 151475 registered members. Please welcome our newest member, khobornai1.
488 Guest(s), 18 Registered Member(s) are currently online.  Details
ziwmpq, logoslidat, Break60, bluelyme, Artist Mark, summer16, Girlie, JEN02, Sherrine, searchinginla, pwallace, dogsblood, Fairwind, InTheShop, ChickenArise, FLBeachgal, straydog, Lanie G


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer